HELP.... ???'s re going off Zoloft

Discussion in 'Fibromyalgia Main Forum' started by CanBrit, Mar 19, 2006.

  1. CanBrit

    CanBrit Member

    Hi All;

    Sometimes I feel like there's just way too much medicine in my system. Some of it I know I can't do much about so I'm left with my pain meds and Zoloft being the only two I can control.

    Well, I know I need my pain meds from time to time, but I really don't think I need the Zoloft anymore. I'm currently taking 50mg capsules.

    If I start reducing by taking 1 every other day for a week, then 1 every 3 days, etc until I'm off them, will that limit the withdrawal?

    Any and all feedback would be greatly appreciated.

    Eileen
  2. Jane_Canuck

    Jane_Canuck New Member

    Eileen

    Really only your doc can advise on this as everyone is different. I remember reading on the board in the last moth that some have equated coming off of zoloft like coming off of heroin.

    I am not sure if I would have described it that way. I too was fed up with all this crap drugs in my system as I did not see where it all was making a difference.

    I up and quit everything with the exception of my b-12 and percocet. I felt really bad back in sept/oct when I did it never told my doc and now feel way better then what I did.

    I would not recommend this for everyone but I am a pharm tech and if I saw adverse reactions to what I was doing I know enough to get myself in and looked over by the doc.

    I was tired of fighting with hubby over $100 pharmacy bill every month, and not getting my meds cause we were up to debt that our eyeballs swam. That and like I said I did not think it worked all that well for me and I was on Zoloft.

    Can't remember my dosage now because it has been a while but reguardless the dose you need to just watch yourself very carefully.

    Hope my babble made sense lol Brenda
  3. mme_curie68

    mme_curie68 New Member

    Please contact your doctor and go off the Zoloft according to their directions.

    Going off any kind of anti-depressant must be done very carefully and under a doctor's supervision so that you can be monitored for clinical worsening that can sometimes occur very suddenly.

    I can empathize with how you feel about medication, but I learned the hard way when I took myself off them that I have a chemical imbalance and the only way I can maintain a healthy mental status is to treat the imbalance. It's just like a diabetic requiring insulin, or a person with high blood pressure needing blood pressure medication on a daily basis.

    I had a cruddy psychiatrist when I first was on anti-depressants who just refilled the prescription without really dealing with ME - so when my gynecologist (of all people!!!) suggested that I didn't need them - I said what the heck and just stopped - seemed like a good idea at the time. It was possibly the dumbest thing I have ever done in my life.

    Long story short, months later I was suicidal and trying to kill myself on the installment plan with alcohol. Fortunately my death wish lead me to rehab and a fantastic psychiatrist who really did care about me.

    Sometimes, the only way you can see the forest for the trees is to discontinue and see how you feel, but do it with your doctor's help - don't go it alone - it could be that absolutely nothing will happen when you discontinue but better to err on the side of caution.

    Hugs,
    Madame Curie

  4. Pianowoman

    Pianowoman New Member

    I agree that you should do this with your Doctor's help. Zoloft and other SSRISs change your brain chemistry in strange ways. I was on 25mg. for only 5 days. I couldn't tolerate the drug and came off it. I was really sick for about 6 weeks!
    If you need to come off it, I would go much slower than you proposed and keep in touch with your Doctor.

    Good Luck
    Kathy.
  5. CanBrit

    CanBrit Member

    I know I should see my Dr. Sometimes I get so sick of seeing them, taking pills, etc. (My Dad's a retired physician, you'd think I'd know better).

    The next refill I need of my other meds, I'll go in and talk to him about it.

    Thanks again

    Eileen
  6. Hope4Sofia

    Hope4Sofia New Member

    I got down to cutting the pill in half etc. Even though I was barely on any I still went through a hard time emotionally for about 3 weeks once I quit all together.

    For me the withdrawl was in the form of emotinal instability. Very depressed, but then came out of it and normalized.

    The zoloft did make a big difference for me while I took it. Going off of it was a challenge.

    Take care!

    Sofi